Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 23, 2004, 6:04 PM CDT for Jones County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 6:04 PM CDT (23:04 UTC)
- Expired
- Apr 23, 2004, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Jones County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 232307
FFWSJT
TXC253-240200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JONES COUNTY IN NORTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF ANSON
* UNTIL 900 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS 5 MILES SOUTHEAST OF ANSON...
MOVING NORTHEAST AT 25 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT
NOODLE...LUEDERS...HAWLEY...NUGENT...AND ANSON.
THESE THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE SAME AREAS
REPEATEDLY AND PRODUCE VERY HEAVY RAIN AND FLASH FLOODING.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3271 10011 3257 10008 3257 9985 3285 9964
3292 9991
$$1 follow-up statement
000 WGUS74 KSJT 240037 FFSSJT TXC253-240200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 731 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR JONES COUNTY UNTIL 900 PM CDT... AT 726 PM CDT...DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER SOUTHERN JONES COUNTY. ADDITIONAL RAINFALL UP TO 1 INCH EXPECTED BY 900 PM CDT...MAINLY ALONG THE SOUTHERN JONES COUNTY LINE...INCLUDING HAWLEY AND THE NORTHERN TIP OF ABILENE. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:08 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 5:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 7 S ROBY 32.65N 100.38W
04/23/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 5:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 5:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
553 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 1 S SWEETWATER 32.45N 100.40W
04/23/2004 1.75 INCH NOLAN TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Apr 23, 5:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL NOODLE 32.60N 100.05W
04/23/2004 1.00 INCH JONES TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 6:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 S SWEETWATER 32.44N 100.40W
04/23/2004 1.00 INCH NOLAN TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 6:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
603 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 S SWEETWATER 32.43N 100.40W
04/23/2004 1.75 INCH NOLAN TX BROADCAST MEDIA
RELAYED THROUGH KTXS TV
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 56 min |
| Apr 23, 2:24 PM CDT | Tornado Warning | SJT | Haskell | 66 min |
| Apr 23, 3:25 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 23, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 63 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 52 min |
| Apr 23, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 61 min |
| Apr 23, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 81 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 78 min |
| Apr 23, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 65 min |
| Apr 23, 5:19 PM CDT | Flash Flood Warning | SJT | Fisher | 116 min |
| Apr 23, 5:34 PM CDT | Flash Flood Warning | SJT | Shackelford, Throckmorton | 116 min |
| Apr 23, 5:45 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 53 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 65 min |
| Apr 23, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 76 min |
| Apr 23, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 61 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 68 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.